Abstract and Applied Analysis

Reverse-Order Lower and Upper Functions for Periodic Problems of Second-Order Singular Difference Equations

Yanqiong Lu and Ruyun Ma

Full-text: Open access

Abstract

We present sufficient conditions ensuring the lower and upper functions on the reversed-order for the periodic difference equations. This enables us to obtain the existence of positive periodic solutions of the second-order difference equation Δ 2 u ( t - 1 ) = g ( t ) / u μ ( t ) - h ( t ) / u λ ( t ) + f ( t ) , t , where g , h : [ 0 , ) , and f : are T -periodic functions, λ , μ > 0 .

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 176465, 5 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393512067

Digital Object Identifier
doi:10.1155/2013/176465

Mathematical Reviews number (MathSciNet)
MR3108658

Zentralblatt MATH identifier
1297.39016

Citation

Lu, Yanqiong; Ma, Ruyun. Reverse-Order Lower and Upper Functions for Periodic Problems of Second-Order Singular Difference Equations. Abstr. Appl. Anal. 2013 (2013), Article ID 176465, 5 pages. doi:10.1155/2013/176465. https://projecteuclid.org/euclid.aaa/1393512067


Export citation

References

  • W. G. Kelley and A. C. Peterson, Difference Equations, An Introduction with Applications, Academic Press, San Diego, Calif, USA, 1991.
  • F. M. Atici and G. Sh. Guseinov, “Positive periodic solutions for nonlinear difference equations with periodic coefficients,” Journal of Mathematical Analysis and Applications, vol. 232, no. 1, pp. 166–182, 1999.
  • F. M. Atici and A. Cabada, “Existence and uniqueness results for discrete second-order periodic boundary value problems,” Computers & Mathematics with Applications, vol. 45, no. 6–9, pp. 1417–1427, 2003.
  • F. M. Atici, A. Cabada, and V. Otero-Espinar, “Criteria for existence and nonexistence of positive solutions to a discrete periodic boundary value problem,” Journal of Difference Equations and Applications, vol. 9, no. 9, pp. 765–775, 2003.
  • T. He and Y. Xu, “Positive solutions for nonlinear discrete second-order boundary value problems with parameter dependence,” Journal of Mathematical Analysis and Applications, vol. 379, no. 2, pp. 627–636, 2011.
  • R. Ma and H. Ma, “Positive solutions for nonlinear discrete periodic boundary value problems,” Computers & Mathematics with Applications, vol. 59, no. 1, pp. 136–141, 2010.
  • R. Ma, Y. Lu, and T. Chen, “Existence of one-signed solutions of discrete second-order periodic boundary value problems,” Abstract and Applied Analysis, vol. 2012, Article ID 437912, 13 pages, 2012.
  • R. P. Agarwal and D. O'Regan, “Singular discrete boundary value problems,” Applied Mathematics Letters, vol. 12, no. 4, pp. 127–131, 1999.
  • R. P. Agarwal, K. Perera, and D. O'Regan, “Multiple positive solutions of singular and nonsingular discrete problems via variational methods,” Nonlinear Analysis. Theory, Methods & Applications, vol. 58, no. 1-2, pp. 69–73, 2004.
  • H. Lv, D. O'Regan, and R. P. Agarwal, “Positive solution for singular discrete boundary value problem with sign-changing nonlinearities,” Journal of Applied Mathematics and Stochastic Analysis, vol. 2006, Article ID 46287, 14 pages, 2006.
  • I. Rachunková and L. Rachuneka, “Singular discrete problem arising in the theory of shallow membrane caps,” Journal of Difference Equations and Applications, vol. 14, no. 7, pp. 747–767, 2008.
  • R. Ma and Y. Lu, “Positive periodic solutions of second-order difference equations with weak singularities,” Advances in Difference Equations, vol. 2012, article 90, 2012.
  • Y. Lu and R. Ma, “On positive periodic solutions of second-order difference equations with attractive-repulsive singularities,” Advances in Difference Equations, vol. 2012, article 186, 2012.
  • P. J. Torres, “Weak singularities may help periodic solutions to exist,” Journal of Differential Equations, vol. 232, no. 1, pp. 277–284, 2007.
  • R. Hakl and P. J. Torres, “On periodic solutions of second-order differential equations with attractive-repulsive singularities,” Journal of Differential Equations, vol. 248, no. 1, pp. 111–126, 2010.